MAUDE Adverse Event Report: ZIMMER BIOMET, INC. UNIVERSAL INSERTER/EXTRACTOR; INSTRUMENT, HIP

ZIMMER BIOMET, INC. UNIVERSAL INSERTER/EXTRACTOR; INSTRUMENT, HIP
Model Number N/A
Medical Device Problem Codes Fracture (1260); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/26/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the stem inserter was cracked and the black plastic is spinning making it difficult to remove from the stem.The handle was eventually removed by grabbing the lower part.Nothing was noticed falling off the handle.The surgery was completed without complication.There is no additional information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.H3 other text : device in process to return.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Corrected: d4: lot number.
 
Event or Problem Description
There is no update to the prior event description provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Visual examination of the returned product identified the black grip of the handle to be cracked.While holding the shaft and handle in the lab, the technician was unable to recreate the spinning motion of the handle alleged in the complaint description.The shaft is heavily scuffed and dinged.The thread flutes have been rounded off.The strike plate also exhibits scratching and dings.Review of the device history records identified no deviations or anomalies during manufacturing.Medical records were not provided.A definitive root cause cannot be determined if any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
There is no update to the prior event description provided.

Brand Name
UNIVERSAL INSERTER/EXTRACTOR
Common Device Name
INSTRUMENT, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key17568187
Report Number0001825034-2023-01945
Device Sequence Number6939861
Product Code HWB
UDI-Device Identifier05019279457403
UDI-Public(01)05019279457403(11)180222(10)ZB180101
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number31-473601
Device Lot NumberZB180801
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2023
Supplement Date Received by Manufacturer08/18/2023
11/20/2023
Initial Report FDA Received Date08/17/2023
Supplement Report FDA Received Date08/24/2023
11/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/22/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN STEM
Patient SexPrefer Not To Disclose